MAUDE Adverse Event Report: COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE NITINOL MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 06/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
Customer reported that a patient was undergoing an unspecified procedure using a cope nitinol mandril wire guide.The wire broke off while in the pancreatic duct during the procedure.The actions taken by the clinical staff are not known.Additional information was requested; no additional information was received as of the date of this report.A follow-up report will be submitted upon receipt of additional information.
 
Event or Problem Description
Customer reported that a patient was undergoing an unspecified procedure using a cope nitinol mandril wire guide.The wire broke off while in the pancreatic duct during the procedure.The actions taken by the clinical staff are not known.Additional information was requested; no additional information was received as of the date of this report.A follow-up report will be submitted upon receipt of additional information.Additional information: the customer reported that the wire fractured while the operator was attempting to dilate the pancreatic duct ostium.Subsequently, a portion of the wire was removed endoscopically, a portion was removed percutaneously, and a small portion was retained.This retained portion was later removed during a previously scheduled second surgery (pancreaticojejunostomy).
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of documentation, drawings, verification of dimensions, partial returned device, complaint history, device history record, manufacturing instructions, specification and quality control data was conducted during the investigation.The manufacturing documents in place at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.The risk specification for this product includes the failure mode, wire guide does not withstand forces during insertion, manipulation, or withdrawal, and identifies that multiple risk controls are in place to mitigate the risk of this type of failure.The device history records were reviewed.No related non-conformances were identified.A search of our complaint records indicates that this is the only complaint on the lot number and subassembly lot number.Two small portions of the wire were returned for investigation.During the investigation, it was found that the wire had three pieces break off.The first piece was unraveled round wire which can be seen in the attached image in the complaint.The second piece was a section of curled wire.The third piece of wire that had to be retrieved was not returned.The facility did not ship back the remaining guide wire that the three pieces broke off of.With the available information, the event may have been due to product use or handling related because the facility followed up with questions regarding wire separation and said the device was not kinked but resistance was encountered during removal.The risk analysis for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
COPE NITINOL MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6727908
Report Number1820334-2017-01761
Device Sequence Number762269
Product Code DXQ
UDI-Device Identifier00827002084278
UDI-Public(01)00827002084278(17)210711(10)7074336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE-NT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer07/17/2017
10/12/2017
Initial Report FDA Received Date07/20/2017
Supplement Report FDA Received Date08/01/2017
10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;